MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO LARGE SECTION BLADE; BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO LARGE SECTION BLADE; BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Model Number 1100000000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting device return.
 
Event or Problem Description
It was reported that during an autopsy procedure, when opening the skull, the blade broke at the mount.It was also reported that there was a few minutes delay as a result of this event.It was further reported that there were no adverse consequences and the procedure was completed successfully.It was also reported that the user was not aware that the blade is a single use blade.
 
Additional Manufacturer Narrative
H6: the quality investigation is complete.H3 other text : device not returned.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6; the reported blade involved with this event was returned for evaluation and the reported failure of breakage was confirmed.The blade was evaluated by product engineering who concluded that upon inspection it was noted that the blade is bent on the plane perpendicular to the arbor.This suggests the application of a bending moment while in use, which in turn could cause this failure mode.It is reasonable to conclude that the application of a bending moment while in use could cause the blade to fail as observed.

Brand Name
LARGE SECTION BLADE
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key9335332
Report Number0001811755-2019-03772
Device Sequence Number11417127
Product Code GFA
UDI-Device Identifier04546540024978
UDI-Public04546540024978
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model Number1100000000
Device Catalogue Number1100000000
Device Lot Number19141017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer01/31/2020
06/26/2020
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date02/03/2020
06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1